Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

How to overcome withdrawal symptoms of Klonapin? - Online Doctor Chats

Date : 25-Mar-2014
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User:I was on Klonapin for over 14 years of a nightly dose of between .75 mg to 1.5mg sometimes up to 2 mg. I went off of this slowly until I was down to .125 mg for over a week and then stopped. My last dose January 28. My family doctor and others claimed that the only side effect from this might be short-term memory loss and made me feel so stupid, but I knew better. I did as much research as I could, switched Psychiatrists and found one who acknowledged that I was "hooked" on this. He assured me I was right. I am having a very difficult time with the withdrawal. During the day I am so tired and fatigued, body aches and pains, and other issues but night time is the worse. I cannot go to sleep, the body aches become severe, the itching is horrendous with crawling sensations, sharp stabbing pains, feels as if something is tickling my skin and I scratch. My arms and legs jerk roughly, joint pain. I can go on but this will give you an idea. Can you help me understand about how long this might continue? Everyone thinks I should be doing better than I am. I am allowing them to convince me that they are right and I'm imagining all of this, but I'm not. I know my body.
Doctor:Hi, I am Dr. XXXXXXX D
Let me read your query for few minutes to be able to have a good discussion here.
User:I will. Thank you.
Doctor:Hello Mrs XXXXXXX I have gone through your query carefully
Doctor:I understand what you are going through
User:I hope so.
Doctor:I agree with you, what you are experiencing can be termed as withdrawal symptoms
Doctor:To answer your specific question about how long these will continue, I would say another week or two
User:O.k. thank you for that.
Doctor:The withdrawal symptoms take about 4 to 6 weeks, some time as long as 2 months, but not more than that
Doctor:I would encourage you to continue with your withholding the medicine
Doctor:is there anything else I can help you with?
User:Is there anything I can do to help with the symptoms? I take 600 to 800 mg of Motrin, as this seems to work better and Hydroxyzine XXXXXXX 50 mg at night for the itching. The Hydroxyzine causes me to have morning headaches and a "hangover" effect, so I try to take only 1/2 of a pill at night.
Doctor:You can try Tramadol
Doctor:It will relieve you both of pain as well as withdrawal symptoms to some extent
User:In what category of medicines is this, please?
Doctor:Otherwise you can stick with Motrin
Doctor:It is a Synthetic opioid, but with no addictive potentials
User:O.k. I will ask my doctor to see what he thinks. Thank you for your help and I sure hope that this will ease up soon. Have a good day!
Doctor:You are most welcome
Doctor:and Thanks for using the service
Doctor:Have a great day ahead
Doctor:take care
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor